Alert archive / Texas / Tornado Warnings in 2008
Tornado Warning 26, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Mar 31, 2008, 11:30 PM CDT for Bowie County, Texas; Little River County, Arkansas. It was in force for 30 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2008, 11:30 PM CDT (04:30 UTC)
- Expired
- Apr 1, 2008, 12:00 AM CDT
- In force
- 30 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Little River County, AR, Bowie County, TX
The radar
The Shreveport radar (KSHV), 127 km from the middle of the area, began a volume at 04:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 11:50 PM CDT | HAIL 2 | 3 W Texarkana, TX | HOUSE WINDOWS AND CAR WINDOWS KNOCKED OUT. |
| Mar 31, 11:52 PM CDT | HAIL 1.75 | 4 Wnw Texarkana, TX | ALUMAX PLANT AT I-30 AND NASH HAD HAIL STONES GO THROUGH THE ROOF AND SKYLIGHTS BROKEN. |
| Mar 31, 11:55 PM CDT | HAIL 0.88 | Nash, TX | I-30 AT HWY 989 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 6:12 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 698 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 248 m²/s²
- 0-3 km storm-relative helicity
- 427 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KSHV 010430
TORSHV
ARC081-TXC037-010500-
/O.NEW.KSHV.TO.W.0026.080401T0430Z-080401T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1130 PM CDT MON MAR 31 2008
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
EAST CENTRAL BOWIE COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...WAKE VILLAGE...TEXARKANA...
SOUTHEASTERN LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS...
* UNTIL MIDNIGHT CDT
* AT 1130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR RICHMOND...
OR ABOUT 8 MILES SOUTHWEST OF ASHDOWN...MOVING SOUTHEAST AT 20 MPH.
* THE TORNADO WILL BE NEAR...
OGDEN...6 MILES NORTH OF TEXARKANA...6 MILES NORTH OF NASH AND 7
MILES NORTH OF WAKE VILLAGE BY MIDNIGHT CDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT TUESDAY MORNING
FOR SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.
LAT...LON 3364 9396 3356 9401 3356 9403 3352 9403
3339 9410 3360 9434 3369 9429
TIME...MOT...LOC 0430Z 303DEG 18KT 3360 9424
$$
131 follow-up statement
000
WWUS54 KSHV 010443
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1141 PM CDT MON MAR 31 2008
ARC081-TXC037-010500-
/O.CON.KSHV.TO.W.0026.000000T0000Z-080401T0500Z/
LITTLE RIVER AR-BOWIE TX-
1141 PM CDT MON MAR 31 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR EAST
CENTRAL BOWIE AND SOUTH CENTRAL LITTLE RIVER COUNTIES...
AT 1141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR PINE PRAIRIE...OR
ABOUT 8 MILES SOUTH OF ASHDOWN...MOVING SOUTHEAST AT 20 MPH. A TORNADO
IS LIKELY OCCURRING WITH THIS THUNDERSTORM OVER UNPOPULATED AREAS NEAR
THE RED RIVER. THIS TORNADO WILL LIKELY HEAD INTO THE NORTHWEST PORTIONS
OF TEXARKANA CLOSE TO MIDNIGHT.
THE TORNADO WILL BE NEAR...
OGDEN AND 6 MILES NORTHEAST OF NASH BY 1155 PM CDT...
TEXARKANA AND 7 MILES NORTHEAST OF WAKE VILLAGE BY MIDNIGHT CDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT TUESDAY MORNING
FOR SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.
LAT...LON 3361 9398 3358 9400 3356 9403 3352 9403
3339 9410 3353 9426 3364 9418
TIME...MOT...LOC 0441Z 303DEG 18KT 3356 9416
$$
13What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Mar 31, 10:13 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Mar 31, 10:13 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1013 PM CDT MON MAR 31 2008
.DISCUSSION...
HAVE MADE ADJUSTMENTS TO THE ZONES IN WORDING...CHANCES OF RAIN...
LOCATION OF SEVERE POSSIBILITY FOR THE 1ST AND 2ND PERIODS. ALSO
MADE SOME WIND CHANGES. THE COLD FRONT WILL SAG SOUTH DURING THE
NIGHT...WITH SHOWERS AND THUNDERSTORMS ADVANCING WITH IT. SEVERE
WEATHER THREAT WILL BE OVER THE NORTH TONIGHT AND OVER THE CENTRAL
AND SOUTH ON MONDAY. /06/
&&
.AVIATION...
A COLD FRONT WILL SLOWLY SAG S THROUGH OK AND NE TX LATE TONIGHT AND
OVERNIGHT. MVFR/IFR CIGS WILL FORM OVER THE NORTH BEHIND THE WEATHER
ASSOC. W/ THIS SLOW MOVING FRONT FROM 06-12Z. RIGHT NOW...HEAVY
CONVECTION W/ SOME SVR...ONE INCH HAIL...ONGOING ALONG THE RED RIVER
VALLEY FROM JUST NORTH OF KPRX...TO KDEQ AND DROPING SOUTHWARD TO
KTXK B/T 03-06Z. NORTH GUSTS TO 25KTS BEHIND RAIN AREA AND S/SW 10
TO 20 KTS AHEAD OF THIS LINE OF THUNDERSTORMS. THIS FEATURE MAY BE
LONG LIVED ACROSS MUCH OF THE CWA DURING THE OVERNIGHT. IN
ADDITION...EXPECT DEVELOPING SCT TSTMS IN THE VC OF THE SLOW
SOUTHWARD MOVING FRONT ACROSS E TX/N LA ALONG/S OF I-20 TUESDAY
MORNING AND AFTERNOON...WITH IMPROVING CIGS BEHIND THE FRONT. WINDS
SHIFT TO N/NE AROUND 10 KTS 15Z TO 21Z ACROSS THE AREA. /24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 63 73 54 68 / 70 70 20 10
MLU 63 73 55 69 / 60 70 20 10
DEQ 58 65 49 62 / 80 50 20 50
TXK 61 67 50 64 / 80 50 20 20
ELD 62 67 49 67 / 80 70 20 20
TYR 62 72 55 70 / 70 40 20 10
GGG 62 74 54 69 / 70 50 20 10
LFK 66 81 60 78 / 50 50 20 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 5 AM TUESDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...AND SEVIER.
LA...FLASH FLOOD WATCH UNTIL 5 AM TUESDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CLAIBORNE...DE
SOTO...NATCHITOCHES...RED RIVER...SABINE LA...AND WEBSTER.
OK...FLASH FLOOD WATCH UNTIL 5 AM TUESDAY FOR THE FOLLOWING ZONES:
MCCURTAIN.
TX...FLASH FLOOD WATCH UNTIL 5 AM TUESDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...
RED RIVER...RUSK...SABINE TX...SAN AUGUSTINE...
SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.
&&
06/24Hazardous weather outlook, Mar 31, 9:06 PM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 906 PM CDT MON MAR 31 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-011100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 906 PM CDT MON MAR 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TONIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS THROUGH THE NIGHT...GENERALLY ALONG AND NORTH OF THE INTERSTATE 30 CORRIDOR. A SLIGHT RISK WILL CONTINUE FOR MOST OF THE REMAINDER OF THE FOUR STATE REGION EXCEPT FOR THE FAR SOUTH AND SOUTHEAST PARTS. THE PRIMARY SEVERE WEATHER RISK WILL BE HAIL GREATER THAN NICKEL SIZE IN DIAMETER...LOCALLY HEAVY RAINFALL...AND STRONG AND DAMAGING WINDS IN EXCESS OF 65 MPH. ISOLATED TORNADOES ARE POSSIBLE. A FLASH FLOOD WATCH REMAINS IN EFFECT. HEAVY RAINFALL WILL RESULT IN PONDING OF WATER IN STREETS...ROADS...AND LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE IS A RISK OF STRONG TO SEVERE THUNDERSTORMS AGAIN THURSDAY AS ANOTHER STORM SYSTEM MOVES TOWARD THE REGION. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL CONTINUE TONIGHT. 06
In the hours before
Local storm report, Mar 31, 8:29 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
829 PM CDT MON MAR 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM TSTM WND DMG 8 NNE VALLIANT 34.11N 95.04W
03/31/2008 MCCURTAIN OK FIRE DEPT/RESCUE
TREES AND POWERLINES BLOWN DOWN. DAMAGE IS 2 MILES
SOUTHEAST OF RINGOLD OKLAHOMA ON HWY 3.
&&
03Local storm report, Mar 31, 8:32 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
832 PM CDT MON MAR 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL HOCHATOWN 34.20N 94.67W
03/31/2008 M1.00 INCH MCCURTAIN OK EMERGENCY MNGR
&&
STEVENSLocal storm report, Mar 31, 10:06 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1006 PM CDT MON MAR 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0959 PM HAIL IDABEL 33.90N 94.82W
03/31/2008 M0.88 INCH MCCURTAIN OK TRAINED SPOTTER
&&
STEVENSLocal storm report, Mar 31, 10:39 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1039 PM CDT MON MAR 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HAIL 8 SE IDABEL 33.82N 94.72W
03/31/2008 M1.00 INCH MCCURTAIN OK TRAINED SPOTTER
&&
STEVENSLocal storm report, Mar 31, 11:04 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1104 PM CDT MON MAR 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HAIL FOREMAN 33.72N 94.40W
03/31/2008 M0.75 INCH LITTLE RIVER AR LAW ENFORCEMENT
&&
STEVENSThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 7:05 PM CDT | Lake Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 115 min |
| Mar 31, 10:49 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 56 min |
| Mar 31, 11:47 PM CDT | Tornado Warning | SHV | Bowie, Cass | 43 min |
| Apr 1, 9:32 AM CDT | River Flood Warning | SHV | Franklin, Morris, Titus | 6 days |
| Apr 1, 5:03 PM CDT | Severe Thunderstorm Warning | SHV | Angelina | 57 min |
| Mar 31, 8:42 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 63 min |
| Mar 31, 9:00 PM CDT | Severe Thunderstorm Warning | SHV | Little River, Sevier | 60 min |
| Mar 31, 10:05 PM CDT | Severe Thunderstorm Warning | SHV | Little River, Sevier | 40 min |
| Apr 1, 12:26 AM CDT | Tornado Warning | SHV | Lafayette, Miller | 49 min |
| Apr 1, 1:11 AM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette | 49 min |
| Apr 1, 3:39 AM CDT | Severe Thunderstorm Warning | SHV | Columbia | 36 min |
| Apr 1, 3:47 AM CDT | Severe Thunderstorm Warning | SHV | Columbia, Union | 28 min |
| Apr 1, 8:41 AM CDT | River Flood Warning | SHV | Union | 41 days |
Nearby
Tornado Warnings in Texas, 2008Tornado Warnings in Arkansas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.